MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR
Model Number 71005
Medical Device Problem Code Device Unsafe to Use in Environment (2918)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 12/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The surgery center reported to local nalu representatives that the patient was explanted due to inadequate pain relief but also reported that the patient has a history of expressing dissatisfaction with a variety of treatments.It is potentially notable as well that an mri inquiry was made in (b)(6) 2024 and the mri facility was informed that the patient was not able to have the scan in part due to the presence of a medtronic interstim device.The nalu representative present at the explant was not made aware that a second device had been in place and reports that no devices were visible on fluoroscopic imaging during the explant of the nalu system.As the representative was unaware of the medtronic device history, no inquiries were made to assess the status at the time of explant and it is unknown if that device was implanted before or after the nalu device or if the other device remains implanted or not.The attending nalu representative was also unaware of the mri inquiry and thus did not obtain any information around that procedure either.During the programming sessions there were no indications of any system or component failure and the patient continued to report feeling paresthesia in the appropriate locations, indicating that the system was functioning as expected.The medical clinic confirmed that the primary reason for explant was related to mri conditionality.It is likely that the reports of inadequate pain relief are related to patient perception rather than any system or component failure.The explanted device was discarded by the medical facility and thus is unavailable for inspection by the firm.
 
Event or Problem Description
Patient was implanted with a nalu spinal cord stimulator system on (b)(6)2023 to replace a pre-existing system from a different manufacturer.The nalu system was placed with the implantable pulse generator (ipg) in the lower back area and the implanted leads targeting the thoracic nerve to treat lower back and upper leg pain.The patient reported feeling paresthesia in the appropriate location, however was unhappy with the level of pain relief being achieved with the system.The patient was seen for several reprogramming sessions before ultimately becoming uncommunicative or unresponsive to nalu personnel for approximately 9 months.In (b)(6) 2024 the firm was notified that the patient was scheduled to have the nalu system removed.A full system explant was performed on (b)(6)2024.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key21076212
Report Number3015425075-2025-00009
Device Sequence Number8427854
Product Code GZB
UDI-Device Identifier00812537036137
UDI-Public(01)00812537036137(11)221020(17)251020
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date10/20/2025
Device Model Number71005
Device Catalogue Number71005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Initial Report FDA Received Date01/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown